Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 44, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 25, 2015, 3:52 PM EDT for Lowndes County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2015, 3:52 PM EDT (19:52 UTC)
- Expired
- Apr 25, 2015, 4:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Lowndes County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 9:08 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:47 AM EDT, 6 hours 5 minutes earlier.
Area forecast discussion, Apr 25, 9:47 AM EDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 947 AM EDT SAT APR 25 2015 .NEAR TERM [THROUGH TODAY]... SCATTERED THUNDERSTORMS WILL EFFECT THE AREA TODAY WITH A ROUND OF STORMS THIS MORNING, A BRIEF BREAK IN BETWEEN AND ANOTHER ROUND OF STORMS IN THE AFTERNOON. COVERAGE SHOULD BE HIGHEST IN OUR NORTHERN ZONES. WITH 0-6 KM SHEAR AROUND 50 KTS ACROSS THE AREA AND MLCAPE TODAY INCREASING TO 1500-2000 J/KG THIS AFTERNOON WITH DAYTIME HEATING, THE ENVIRONMENT TODAY IS VERY FAVORABLE FOR SEVERE WEATHER. DAMAGING WINDS, HAIL, AND TORNADOES ARE ALL POTENTIAL THREATS WITH THUNDERSTORMS TODAY. A TORNADO WATCH IS IN EFFECT FOR ALL OF OUR INLAND COUNTIES TODAY EXCEPT DIXIE COUNTY. COUNTIES IN SOUTHEAST ALABAMA AND THE FL PANHANDLE WILL SEE THE THREAT OF SEVERE WEATHER DIMINISH THIS AFTERNOON WHEN THE HIGHEST CHANCES FOR SEVERE WEATHER WILL MOVE INTO SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND. STORMS SHOULD CLEAR OUT OF THE AREA IN THE EARLY EVENING HOURS. && .AVIATION... [THROUGH 12Z SUNDAY]CIGS WILL GRADUALLY LIFT TO VFR AT ALL TERMINALS BY AROUND NOON AND REMAIN VFR UNTIL AROUND 00 UTC. AFTER THAT TIME, LOW CIGS SHOULD REDEVELOP AND COULD AFFECT MOST OR ALL OF THE TERMINALS WITH IFR-MVFR CONDITIONS. SHOWERS AND STORMS WILL BE POSSIBLE TODAY, MOST LIKELY ACROSS THE NORTHERN HALF OF OUR AREA WHICH INCLUDES DHN AND ABY. SOME OF THE STORMS COULD BE SEVERE, AND SCATTERED TO NUMEROUS STORMS MAY PERSIST AROUND THE DHN OR ABY TERMINALS FOR SEVERAL HOURS TODAY. && .PREV DISCUSSION [436 AM EDT]... .SHORT TERM [TONIGHT THROUGH MONDAY]... ON SUNDAY...A WEAK FRONTAL BOUNDARY MAY BE LINGERING ACROSS THE GULF COAST STATES. MID LEVEL LAPSE RATES WILL LIKELY REMAIN STEEP WITH WESTERLY FLOW CONTINUING WITH AN UNSTABLE AIRMASS SOUTH OF THE FRONT. WEAK CONVERGENCE ALONG THIS LEFTOVER BOUNDARY COMBINED WITH THE AFTERNOON SEABREEZE MAY BE ENOUGH TO GENERATE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE FLORIDA PANHANDLE AND BIG BEND. THE 00Z GFS AND NAM BOTH FORECAST SBCAPE VALUES OVER 3000 J/KG SOUTH OF THE FRONT ON SUNDAY AFTERNOON...SO WE WILL NEED TO WATCH FOR ISOLATED SEVERE WEATHER ON SUNDAY AFTERNOON...MAINLY ACROSS THE FLORIDA BIG BEND AND PANDHANDLE. HOWEVER...THE LACK OF STRONG FORCING WILL LIKELY LIMIT THE COVERAGE OF STORMS...THUS THE FORECAST POP IS ONLY AROUND 30 PERCENT SUNDAY AFTERNOON. THE SPC OUTLOOK CALLS FOR A MARGINAL RISK OF SEVERE STORMS ON SUNDAY. ISOLATED TO SCATTERED AFTERNOON CONVECTION IS ALSO POSSIBLE ON MONDAY AFTERNOON. TEMPERATURES WILL CONTINUE ABOVE AVERAGE WITH HIGHS GENERALLY RANGING FROM THE MID 80S TO NEAR 90 AND OVERNIGHT LOWS RANGING FROM THE MID 60S TO NEAR 70. .LONG TERM [MONDAY NIGHT THROUGH SATURDAY]... ACTIVE WEATHER WILL CONTINUE THROUGH MID-WEEK AS ANOTHER TROUGH WILL EMERGE EASTWARD FROM THE DESERT SOUTHWEST. THE ASSOCIATED SURFACE LOW WILL TRACK EASTWARD ALONG THE GULF COAST...GIVING OUR FORECAST AREA A GOOD CHANCE OF RAIN ON TUESDAY INTO WEDNESDAY. THERE REMAINS SOME UNCERTAINTY WITH THE EXACT TRACK OF THE LOW...WHICH WILL AFFECT THE SEVERE WEATHER THREAT ACROSS THE AREA. A TRACK TOO FAR SOUTH WOULD LIMIT THE WARM SECTOR AND GIVE US MORE OF A MODERATE TO HEAVY RAIN THREAT VS SEVERE STORMS. THE 00Z ECMWF CUTS THE LOW ACROSS THE FLORIDA BIG BEND...WHICH WOULD LIKELY KEEP THE THREAT OF STRONGER STORMS LIMITED TO THE SOUTHEAST BIG BEND. THE 00Z GFS MSLP PATTERN LOOKS A BIT STRANGE WITH A LARGE MCS TRACKING SOUTHEASTWARD OFF THE COAST OF LOUISIANA. THIS MAY BE FEEDBACK AND COULD BE RESULTING IN A SURFACE LOW A BIT TOO FAR SOUTH INITIALLY. OVERALL...SOMETHING LIKE THE 00Z ECMWF SEEMS REASONABLE ACROSS THE AREA WITH SOME UNCERTAINTY IN THE EXACT TIMING...PROVIDED THAT THE LARGE MCS DOES NOT DEVELOP LIKE THE GFS THINKS. THIS SYSTEM SHOULD BE GONE BY THE END OF THE WEEK WITH A SLIGHTLY COOLER AND DRIER AIRMASS IN ITS WAKE. .MARINE... SOUTH TO SOUTHWEST WINDS WILL REMAIN AT MODERATE TO LOCALLY HIGHER LEVELS THROUGH THIS WEEKEND. THEREAFTER...AN AREA OF LOW PRESSURE IS EXPECTED TO AFFECT THE GULF COAST STATES WITH INCREASING WINDS AND SEAS ON TUESDAY AND WEDNESDAY WITH CAUTIONARY TO ADVISORY CONDITIONS POSSIBLE. .FIRE WEATHER... RED FLAG CONDITIONS ARE NOT EXPECTED WITH HIGH RH EXPECTED THIS WEEKEND AND INTO NEXT WEEK. RAIN CHANCES ARE IN THE FORECAST THROUGH WEDNESDAY AND SOME WETTING RAINS ARE LIKELY. HIGH DISPERSIONS ARE EXPECTED TODAY AREAWIDE. .HYDROLOGY... RIVER LEVELS WILL REMAIN ELEVATED FOR THE NEXT SEVERAL DAYS WITH SCATTERED CONVECTION ACROSS THE AREA. A MORE WIDESPREAD MODERATE TO LOCALLY HEAVY RAIN EVENT REMAINS POSSIBLE FOR TUESDAY INTO WEDNESDAY. THE PLACEMENT OF THE HEAVIEST RAINFALL REMAINS UNCERTAIN WITH SOME MODELS PLACING IT IN THE LOWER PARTS OF THE BASINS WITH LESSER IMPACTS AND OTHER MODELS PLACING IT FARTHER NORTH WITH GREATER IMPACTS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 87 72 89 70 86 / 30 20 30 20 30 PANAMA CITY 81 73 81 71 78 / 40 20 30 20 30 DOTHAN 84 70 88 65 85 / 70 20 10 10 20 ALBANY 82 70 91 64 83 / 70 30 10 10 10 VALDOSTA 88 71 91 68 85 / 40 30 30 10 20 CROSS CITY 86 73 86 71 82 / 10 30 30 20 30 APALACHICOLA 81 74 83 72 80 / 20 20 30 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE SHORT TERM...DVD LONG TERM...DVD AVIATION...MOORE MARINE...DVD FIRE WEATHER...LAMERS HYDROLOGY...DVD
In the hours before
Local storm report, Apr 25, 10:08 AM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1008 AM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM TSTM WND DMG DE FUNIAK SPRINGS 30.72N 86.12W
04/25/2015 WALTON FL BROADCAST MEDIA
POWER LINES DOWN ON ROAD IN DE FUNIAK SPRINGS WITH
TRAFFIC BEING RE-ROUTED. RELAYED BY WMBB-TV
METEOROLOGIST.
&&
08-LAMERSSpecial weather statement, Apr 25, 12:13 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1213 PM EDT SAT APR 25 2015 ...TORNADO WATCH 108 CANCELLED... ALZ065>069-FLZ007>012-108-112-251715- COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-SOUTH WALTON-COASTAL BAY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON 1213 PM EDT SAT APR 25 2015 THE NWS HAS CANCELLED TORNADO WATCH 108...WHICH WAS IN EFFECT FOR SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. HOWEVER...SEVERE STORMS MAY STILL BECOME A THREAT LATER TODAY...SO PLEASE MONITOR FOR FUTURE INFORMATION. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:20 AM EDT | Severe Thunderstorm Warning | TAE | Walton | 40 min |
| Apr 25, 7:37 AM EDT | Tornado Warning | TAE | Walton | 23 min |
| Apr 25, 7:54 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 51 min |
| Apr 25, 8:57 AM EDT | Severe Thunderstorm Warning | TAE | Jackson, Washington | 48 min |
| Apr 25, 9:03 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Washington | 42 min |
| Apr 25, 9:20 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 55 min |
| Apr 25, 10:14 AM EDT | Rip Current Statement | TAE | Bay | 16 hr |
| Apr 25, 11:22 AM EDT | Tornado Warning | TAE | Leon | 10 min |
| Apr 25, 12:24 PM EDT | Tornado Warning | TAE | Madison | 38 min |
| Apr 25, 12:30 PM EDT | Tornado Warning | TAE | Madison | 30 min |
| Apr 25, 4:47 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 25, 5:16 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 44 min |
| Apr 25, 5:41 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 49 min |
| Apr 25, 5:59 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 31 min |
| Apr 25, 6:30 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 45 min |
| Apr 25, 6:42 PM EDT | Special Marine Warning | TAE | 93 min | |
| Apr 25, 7:31 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 25, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 36 min |
| Apr 25, 5:57 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 33 min |
| Apr 25, 6:27 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Randolph, Terrell | 33 min |
| Apr 25, 6:45 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Decatur, Early, Miller and 1 more | 60 min |
| Apr 25, 6:48 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Calhoun, Dougherty, Lee, Terrell, Turner and 1 more | 27 min |
| Apr 25, 7:14 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Ben Hill, Colquitt, Dougherty, Irwin, Lee and 4 more | 61 min |
| Apr 25, 7:49 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier | 56 min |
| Apr 25, 5:32 PM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva | 58 min |
| Apr 25, 6:08 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Henry, Houston | 67 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.